Cookies?
Library Header Image
LSE Research Online LSE Library Services

Generalised confounding with Grobner bases

Pistone, Giovanni and Wynn, Henry (1996) Generalised confounding with Grobner bases. Biometrika, 83 (3). pp. 653-666. ISSN 0006-3444

Full text not available from this repository.

Abstract

Many problems of confounding and identifiability for polynomial and multidimensional polynomial models can be solved using methods of algebraic geometry aided by the fact that modern computational algebra packages such as MAPLE can be used. The problem posed here is to give a description of the identifiable models given a particular experimental design. The method is to represent the design as a variety V, namely the solution of a set of algebraic equations. An equivalent description is the corresponding ideal I which is the set of all polynomials which are zero on the design points. Starting with a class of models M the quotient vector space M/I yields a class of identifiable monomial terms of the models. The theory of Gröbner bases is used to characterise the design ideal and the quotient. The theory is tested using some simple examples, including the popular LI8 design.

Item Type: Article
Official URL: http://biomet.oxfordjournals.org/
Additional Information: © 1996 Biometrika Trust
Library of Congress subject classification: Q Science > QA Mathematics
Sets: Research centres and groups > Decision Support and Risk Group (DSRG)
Rights: http://www.lse.ac.uk/library/usingTheLibrary/academicSupport/OA/depositYourResearch.aspx
Date Deposited: 07 Aug 2013 09:23
URL: http://eprints.lse.ac.uk/51490/

Actions (login required)

Record administration - authorised staff only Record administration - authorised staff only